[Previous Months][Date Index][Thread Index][Join - Register][Login]
[Message Prev][Message Next][Thread Prev][Thread Next]

Re: [IP] glucagon nightmare

> To add one last comment,
> It seems like the situation with Lily's overdose is quite different
> from the usual glucagon emergency.  In that case you knew she would
> go low from too much insulin and could give her glucose as her bg
> dropped or before it dropped accordingly.  Usually, glucagon is
> given after you have already gotten too low and can't prempt the
> drop with glucose.  It's an after the fact solution.

Yes, but on one occasion I found her unconscious and in seizure. She 
had either bitten the side of her mouth or scraped it on her braces 
and had a small amount of blood on her face and pillow. Of course, it 
looked like a complete death and destruction to me at the time. 
Scared the c**p out of me. She still had gag reflex so we brought her 
around in about 15 minutes with glucose gel (25 gram tube). She still 
required additional carbo to get her bg's up over 100. I don't 
remember now how much, but it was a lot. She was still groggy and did 
not become fully aware for about 30 minutes. If I were to do it 
again(hopefully NOT), I would use a 50 gram tube instead. If she had 
not come around within 15 minutes, I would have shot her with the 
glucagon. It was a tough decision.
email @ redacted

Insulin-Pumpers website http://www.bizsystems.com/Diabetes/